Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Stopping Wellbutrin XL + Celexa sharon7

Posted by 49er on February 3, 2009, at 17:31:19

In reply to Stopping Wellbutrin XL + Celexa, posted by sharon7 on January 30, 2009, at 7:30:22

Hi Sharon,

As an FYI, I am sure my psychiatrist pegged me as needing to be on meds for life. I felt differently with serious side effects like a hearing loss, tinnitus, and a worsening of LD issues.

Anyway, I tapering very slowly from 4 meds down to 1 and have not relapsed.

The key is to taper slowly as most psychiatrists (not all) taper their patients too fast. You should taper drugs at 10% of the current dose every 3 to 6 weeks and taper one drug at a time.

You might be able to taper the Wellbutrin XL alot faster and logistically, you might not have any choice.

But with the Celexa, get the liquid form so you can do it by 10%. Do not taper this one too fast.

By the way, I feel again that many psychiatrists (not all) incorrectly maintain that people need to stay on meds for life as they confuse withdrawal symptoms with a relapse. Just my opinion but obviously, I feel strongly about that.

Marijuana could very well be causing your depression and you might want to take that out of the equation. But I feel that staying on psych meds long term definitely didn't help me at all.

Good luck.

49er

> Good morning! This is my first time posting on this board. Seemed like a great place to ask my ?'s, though! I'm on 450mg Bupropion XL(generic for Wellbutrin) & 40mg Citalopram (generic for Celexa. That's 20 mg twice daily.)
>
> I have not stopped taking the meds yet and am hesitant to do so. I am certain my pdoc and T neither would approve of my stopping them. (But you know how they are!) The reason Im thinking about stopping is, even on the meds, I am in a pretty deep depression now. Having a very hard time making it to work, have gained a bunch of weight, won't leave the house (or get dressed!) for days on end. (You get the idea.. depressed!) I guess Im wondering "how much worse can it be? Maybe the meds are responsible for the weight gain."
>
> BUT.......... I am also heavily under the influence of marijuana for about the past 7 months. This, after stopping for 2 years! Im sure my pdoc and T would both say the marijuana is the problem, not the antidepressants. My dr's (for years) have not given me much hope of ever being able to live without something to treat the depression. I'd really like to prove them wrong.
>
> As far as stopping the Wellbutrin, I'm encouraged at some of the post Ive read where people have experienced zero withdrawal when stopping Wellbutrin even after taking it for several years. As for the Celexa, I also saw some post saying that wasn't hard to come off of, either.
>
> Thanks for your input! God bless. - Sharon (o:


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[877855]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:49er thread:877200
URL: http://www.dr-bob.org/babble/20090203/msgs/877855.html